MAUDE Adverse Event Report: ARTHREX, INC. TRIM-IT FIXATION SCREW; SCREW, FIXATION, BONE

ARTHREX, INC. TRIM-IT FIXATION SCREW; SCREW, FIXATION, BONE
Catalog Number AR-4164B
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction can be identified.At this time, it cannot be determined if the device may have caused or contributed to the patients experience.An evaluation of the device cannot be performed as only a small piece of the device was returned to arthrex.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Lot number was not provided so device history record review cannot be performed.There is no minimum or maximum established resorption rates for bio-absorbable implants.Bio-absorbable implants are designed with material qualities required to maintain necessary properties throughout the healing process under normal patient conditions.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent surgery on (b)(6) 2014, where a trim-it fixation screw, ar-4164b, was implanted into the patient.On (b)(6) 2016, the patient was in surgery to remove the trim-it fixation screw as the head was not being reabsorbed.Parts of the screw were removed and will be sent back for testing.Nothing was put in place of the explanted device.

Brand Name
TRIM-IT FIXATION SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6240454
Report Number1220246-2016-00601
Device Sequence Number19021683
Product Code HWC
UDI-Device Identifier00888867033207
UDI-Public00888867033207
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-4164B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;